Kentucky, 2007Flood in Kentucky, December 13, 2007
December 13, 2007 · NWS ILN · 1 event in 1 county or zone
Heavy rainfall caused minor flooding in northeast Kentucky during the morning.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall caused minor flooding in northeast Kentucky during the morning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Dec 13, 6:53 AM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Dec 13, 6:53 AM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
653 AM EST THU DEC 13 2007
.SYNOPSIS...
LOW PRESSURE TRAVELING ACROSS THE CENTRAL APPALACHIANS WILL
CONTINUE TO PROVIDE MOISTURE TO THE REGION TODAY. HIGH PRESSURE
AND DRY AIR WILL BUILD IN BEHIND THE LOW TONIGHT THROUGH FRIDAY.
ANOTHER LOW MOVING THROUGH THE TENNESSEE VALLEY WILL BRING
ABUNDANT MOISTURE TO THE REGION FRIDAY NIGHT THROUGH SUNDAY
MORNING.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RAIN ASSOCIATED WITH LOW PRESSURE HAS OVERSPREAD THE REGION AS
PREDICTED BY CURRENT AND PREVIOUS MODEL RUNS. WITH RAIN CONTINUING
TO MOVE IN FROM THE SOUTHWEST...KEPT CATEGORICAL POPS THROUGH THIS
MORNING...DECREASING TO CHANCE ALL ZONES BY LATE AFTERNOON.
MEASURED RAINFALL AMOUNTS HAVE GENERALLY BEEN AROUND A QUARTER OF
AN INCH...WELL UNDER FLASH FLOOD GUIDANCE. RADAR HAS BEEN
OVERESTIMATING TO THE NORTH AND WEST DUE TO BRIGHT BANDING.
NUDGED TEMPERATURES DOWN FROM PREVIOUS WITH LITTLE WARMING
EXPECTED UNDER THICK CLOUDS AND WIDESPREAD RAIN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
HIGH PRESSURE WILL BUILD IN QUICKLY TONIGHT WITH THE LOW BEING
CARRIED AWAY BY A STRONG WESTERLY FLOW ALOFT. THE HIGH WILL
PERSIST THROUGH FRIDAY...BEFORE THE NEXT LOW BEGINS TO SPREAD
MOISTURE BACK INTO THE REGION FRIDAY NIGHT AS PER GFS. MINOR SNOW
ACCUMULATIONS WILL BE POSSIBLE IN SOUTHERN LOCATIONS...WHICH WILL
ONLY HINT AT SIGNIFICANT AMOUNTS WHICH ARE ANTICIPATED FOR
SATURDAY AND SATURDAY NIGHT.
TEMPERATURES WILL STAY NEAR NORMAL THROUGH FRIDAY BEFORE COLDER
AIR ADVECTING FROM THE NORTHEAST ON FRIDAY NIGHT SETS THE STAGE
FOR THE WEEKEND WINTER WEATHER EVENT.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
MODEL SOLNS CONTINUE TO INDICATE THE POTENTIAL FOR A SIGNIFICANT
WINTER STORM ON SATURDAY. OPERATIONAL GFS WHICH HAS BEEN VERY
CONSISTENT...DEVELOPS A SFC LOW IN THE LOWER MS RIVER VALLEY FRIDAY
NIGHT AND TRACKS THIS FEATURE INTO THE TN VALLEY ON SATURDAY AND
THEN INTO SE OHIO SAT EVENING BEFORE TRANSLATING THE ENERGY TO THE
EAST COAST BY SUNDAY MORNING.
ECMWF SOLN IS SLOWER AND WRAPS MORE WARM AIR INTO THE SYSTEM AND
CONSIDERABLY MORE QPF...BUT HAS TRENDED TOWARD THE GFS. HAVE
FOLLOWED A SOLN CLOSE TO GFS. HAVE INCREASED POPS TO 100 PERCENT
SAT/SAT NIGHT. HAVE USED TOP DOWN TOOL TO GENERATE WEATHER AND
HAVE ALL SNOW SAT MORNING...MIXING WITH SLEET AND RAIN DURING THE
AFTN ACRS THE SRN HALF OF FA AND THEN CHANGING TO ALL RAIN IN FAR
SE. AS COLDER AIR WRAPS IN HAVE TRANSITIONED TO ALL SNOW SAT
EVENING. GIVEN THIS SCENARIO...HAVE GENERALLY FCST A 3 TO 6 INCH
SNOW IN THE GRIDS FROM LATE FRIDAY NIGHT THRU SAT NIGHT. HAVE LOWER
TOTALS IN THE SE...WHERE RAIN MIXES IN AND HAVE GENERALLY FCST 1 TO
3 INCHES. ALSO...HAVE A FEW LOCATIONS IN THE N AND NE A LITTLE
HIGHER THAN 6 INCHES. MUCH UNCERTAINTY STILL EXISTS AT THIS TIME AND
THEREFORE WL CONTINUE OUTLOOK IN HWO TO HIGHLIGHT THIS POTENTIAL.
UPPER LEVEL TROF AXIS TO PIVOT EAST WITH NORTHWEST FLOW ALOFT
DEVELOPING SUNDAY. HAVE SYSTEM SNOW SHOWERS COMING TO AN END WITH
SFC HIGH PRESSURE NOSING INTO OHIO VALLEY SUN NIGHT INTO MONDAY. S/W
ENERGY DROPPING SE THRU THE GREAT LAKES SUNDAY NIGHT INTO
MONDAY...SO HAVE KEPT A CHC/SLIGHT CHC OF SNOW SHOWERS ACRS THE FAR
N. HAVE MAINTAINED A DRY FCST TUE AND WED WITH FLOW BACKING AND
TEMPERATURES MODERATING.
TEMP WISE...HAVE BUMPED UP PREV FCST TEMPS A LTL BUT STILL AT OR
A LTL BELOW MEX GUID.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
DEEP MOISTURE PATTERN SHOULD MOVE TO THE EAST OF FA THIS AFTN AS
DRIER AIR BEGINS TO ADVECT ACRS THE AREA. IFR AND LIFR CIGS AND
VSBY DUE TO RAIN AND FOG WILL PERSIST INTO EARLY AFTN. AS DRY AIR
ADVECTION INCREASES VSBY WILL IMPROVE TO VFR DURING MID AFTN AND
CIGS TO VFR LATE TNGT. WITH THE CLEAR SKIES AND SATURATED SOIL FOG
WILL PROBABLY DEVELOP TO TONIGHT. TIMING OF THE FOG AND VSBY
RESTRICTION ARE STILL VERY UNCERTAIN BUT WILL PROBABLY OCCUR AFT
06Z. HAVE LEFT OUT OF THE FORECAST FOR NOW SINCE MAIN CONCENTRATION
HAS BEEN ON THE ENDING OF THE RAIN AND ASSOCIATED IFR CONDITIONS.
OUTLOOK...MVFR AND IFR CIGS AND VSBYS POSSIBLE SATURDAY AND
SUNDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...AR
AVIATION...AR
Hazardous weather outlook, Dec 13, 5:33 AM EST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
533 AM EST THU DEC 13 2007
INZ050-058-059-066-073-OHZ026-034-035-042>044-051-060-141045-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-MIAMI-PREBLE-
533 AM EST THU DEC 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...MIAMI VALLEY OF OHIO AND WEST CENTRAL
OHIO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE POTENTIAL EXISTS FOR A SIGNIFICANT WINTER STORM ON SATURDAY.
A STRONG LOW PRESSURE SYSTEM WILL TRACK FROM THE GULF STATES TO
THE EASTERN OHIO VALLEY ON SATURDAY EVENING...EXITING TO THE MID
ATLANTIC BY SUNDAY MORNING. SIGNIFICANT SNOW ACCUMULATIONS ARE
POSSIBLE WITH THIS SYSTEM...PARTICULARLY IN THE AFTERNOON.
DEPENDING ON WHERE THE SYSTEM TRACKS...A WINTRY MIX WILL ALSO BE
POSSIBLE.
SINCE THE SYSTEM IS EXPECTED ON SATURDAY...THERE IS POTENTIAL FOR
THE TRACK OF THE LOW TO CHANGE OR FOR THE TIMING TO BE SLIGHTLY
DIFFERENT. EITHER OF THESE VARIABLES HAVE THE POTENTIAL TO CHANGE
THE TYPE OF WEATHER THIS SYSTEM WILL BRING. IF YOU HAVE TRAVEL
PLANS THIS WEEKEND...LISTEN TO THE LATEST FORECAST FOR UPDATES ON
THIS POTENTIAL WINTER STORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ074-075-080-KYZ089>095-OHZ045-046-052>056-061>063-070>072-077-078-
141045-
DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-
OWEN-GRANT-UNION OH-DELAWARE-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-
LICKING-MONTGOMERY-GREENE-FAYETTE OH-BUTLER-WARREN-CLINTON-HAMILTON-
CLERMONT-
533 AM EST THU DEC 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND SOUTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE POTENTIAL EXISTS FOR A SIGNIFICANT WINTER STORM ON SATURDAY. A
STRONG LOW PRESSURE SYSTEM WILL TRACK FROM THE GULF STATES TO THE
EASTERN OHIO VALLEY ON SATURDAY EVENING...EXITING TO THE MID
ATLANTIC BY SUNDAY MORNING. SIGNIFICANT SNOW AND ICE ACCUMULATIONS
ARE POSSIBLE WITH THIS SYSTEM...PARTICULARLY IN THE AFTERNOON.
DEPENDING ON WHERE THE SYSTEM TRACKS...THIS MIX MAY CHANGE TO
RAIN FOR A PERIOD.
SINCE THE SYSTEM IS EXPECTED ON SATURDAY...THERE IS POTENTIAL FOR
THE TRACK OF THE LOW TO CHANGE OR FOR THE TIMING TO BE SLIGHTLY
DIFFERENT. EITHER OF THESE VARIABLES HAVE THE POTENTIAL TO CHANGE
THE TYPE OF WEATHER THIS SYSTEM WILL BRING. IF YOU HAVE TRAVEL
PLANS THIS WEEKEND...LISTEN TO THE LATEST FORECAST FOR UPDATES ON
THIS POTENTIAL WINTER STORM.
SINCE THE SYSTEM IS EXPECTED ON SATURDAY...THERE IS POTENTIAL FOR
THE TRACK OF THE LOW TO CHANGE OR FOR THE TIMING TO BE SLIGHTLY
DIFFERENT. EITHER OF THESE VARIABLES HAVE THE POTENTIAL TO CHANGE
THE TYPE OF WEATHER THIS SYSTEM WILL BRING. IF YOU HAVE TRAVEL
PLANS THIS WEEKEND...LISTEN TO THE LATEST FORECAST FOR UPDATES ON
THIS POTENTIAL WINTER STORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
KYZ096>100-OHZ064-065-073-074-079>082-088-141045-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PICKAWAY-FAIRFIELD-ROSS-
HOCKING-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
533 AM EST THU DEC 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A STRONG LOW PRESSURE SYSTEM WILL TRACK FROM THE GULF STATES TO
THE EASTERN OHIO VALLEY ON SATURDAY EVENING...EXITING TO THE MID
ATLANTIC BY SUNDAY MORNING. SNOWFALL IS EXPECTED AT THE START AND
END OF THIS SYSTEM...WITH A WINTRY MIX TO RAIN LIKELY IN BETWEEN.
DEPENDING ON WHERE THE SYSTEM TRACKS...AN EXTENDED PERIOD OF
ICE OR SNOW MAY DEVELOP.
SINCE THE SYSTEM IS EXPECTED ON SATURDAY...THERE IS POTENTIAL FOR
THE TRACK OF THE LOW TO CHANGE OR FOR THE TIMING TO BE SLIGHTLY
DIFFERENT. EITHER OF THESE VARIABLES HAVE THE POTENTIAL TO CHANGE
THE TYPE OF WEATHER THIS SYSTEM WILL BRING. IF YOU HAVE TRAVEL
PLANS THIS WEEKEND...LISTEN TO THE LATEST FORECAST FOR UPDATES ON
THIS POTENTIAL WINTER STORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 13, 8:16 AM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
816 AM EST THU DEC 13 2007
OHZ026-034-035-043>045-131415-
SHELBY OH-UNION OH-LOGAN OH-AUGLAIZE OH-MERCER OH-HARDIN OH-
816 AM EST THU DEC 13 2007
THERE WILL BE FREEZING RAIN IN SOME ISOLATED AREAS THIS MORNING.
WHILE THE FREEZING RAIN COULD CAUSE SOME TRAVEL DIFFICULTY...IT IS
EXPECTED TO BE A QUICK SHOT WITH A BRIEF DURATION.
PERSONS DRIVING THIS MORNING SHOULD BE AWARE OF CHANGEABLE WEATHER
CONDITIONS. ALLOW EXTRA TIME TO REACH YOUR DESTINATION AND EXERCISE
CAUTION IF YOU HAVE TO BE ON THE ROAD.
Flood, Lewis
- When
- December 13, 9:02 AM EST to 10:30 AM EST
- Where
- Lewis County, 4 mi SE of Vanceburg to Vanceburg
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.559, -83.198
State Route 8 and Rock Run Road were flooded and impassable.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Texas, December 13, 200720 injured · $100,000 · 1 event
- Ice Storm and Winter Storm in Pennsylvania, December 13, 20071 death · 1 injured · 8 events
- Heavy Snow in New York, December 13, 20071 death · 12 events
- Flash Flooding and Flooding in West Virginia, December 13 to 14, 2007$370,000 · 8 events
- Winter Weather in Vermont, December 13, 2007$56,000 · 16 events
- Flooding in West Virginia, December 13, 2007$50,000 · 3 events
- Winter Storm in Pennsylvania, December 13, 20073 injured · 12 events
- Heavy Snow in New York, December 13, 2007$40,000 · 4 events
- Winter Weather in New York, December 13, 2007$23,000 · 9 events
- Heavy Snow and Winter Weather in New York, December 13, 200726 events
- Heavy Snow in Massachusetts, December 13, 200717 events
- Ice Storm and Winter Storm in New Jersey, December 13, 20071 injured · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64725.